Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 228, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Dec 30, 2012, 12:32 AM EST. It took effect at Dec 30, 2012, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 12:32 AM EST (05:32 UTC)
- In effect from
- Dec 30, 2012, 6:00 PM EST
- Expired
- Dec 31, 2012, 3:28 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 10:01 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 29, 10:01 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 PM EST SAT DEC 29 2012
.SYNOPSIS...
LOW PRESSURE SOUTH OF BLOCK ISLAND WILL REACH NOVA SCOTIA BY SUNDAY
MORNING. HIGH PRESSURE BUILDS ACROSS THE MID-ATLANTIC THROUGH
SUNDAY NIGHT BEFORE SHIFTING SOUTHEAST ON MONDAY. THE NEXT
DISTURBANCE WILL AFFECT THE REGION LATE MONDAY NIGHT AND TUESDAY.
AN UPPER TROUGH THEN LOOKS TO PERSIST OVER THE NORTHEASTERN STATES
THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
E OF THE MTNS THE MAIN STORY OVRNGT WL BE THE WINDS. A TIGHT PRES
GRAD EXISTS BTWN THE LOW TO THE NE AND HIGH PRES OVR THE LWR MS
VLLY WHICH WL BE BLDG INTO THE RGN THRU SUNDAY.
MIN TEMPS TONIGHT LM30S BALT AND WASH. WEST TO THE BLUE RDG LOWS
A30. STRONG WINDS ARE ENABLING ROADS TO DRY THIS EVENING WHERE
SNOWFALL TDA WAS LGT. ICY PATCHES ARE PSBL IN N-CNTRL MD WHERE UP
TO 4 INCHES FELL TDA.
EXPECT A COUPLE MORE INCHES OF SNOW WEST FROM THE ALLEGHENY FRONT
WHERE A WINTER WEATHER ADVISORY PERSISTS. BLOWING SNOW EXPECTED
TONIGHT.
SUNNY SUNDAY /WAVE CLOUDS DIMINISH DURG THE MORNING/ WITH MAX TEMPS
MID 30S NW AND AROUND 40F SE /INCL BALT-WASH/.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIPRES RDG BLDG SUN NGT...AND INFLUENCE OF RDG CONTS INTO MON.
HWVR...SIGN OF THERMAL ADVCTN TURNS POSITIVE /IE...WAA/...WHICH WL
BE ABLE TO PUSH IN SOME MID-HI DECK CLDS LT SUN NGT AND SPCLY ON
MON. MEAN LYR RH REMAINS HIGH INTO MON NGT...BUT THTE RDG REMAINS
PARKED W OF APPALACHIANS THRU THE NGT. THEREFORE...WL HOLD FCST DRY
THRUT THE PD XCPT FOR MTN ZONES WHERE POPS WL BE KEPT AT CHC.
NRN STREAM TROF AXIS SWINGS THRU TUE...ABT THE SAME TIME AS SRN
STREAM MSTR ADVECTS NEWD. THTE RDG MORE AMPLIFIED ON NAM THAN GFS.
EVEN W/ THE MORE AGGRESSIVE SOLN...SREF REMAINS DRY. SO AM HESITANT
ON RAISING POPS MUCH ABV 30-40 PCT ON TUE. AM BASING POPS ON BULK OF
THTE ADVCTN WHICH WL RESIDE ACRS SRN/CENTRL VA. THIS POTL WUD BE
WELL E OF AREA BY TUE NGT. IN TERMS OF PTYPE...TEMPS ONLY MARGINALLY
COLD ENUF FOR SNOW...AND IF ITS LGT ENUF...A RA/SN LINE SHUD BE
PROGRESSING INLAND TO ENCOMPASS MUCH OF THE CWFA BY MID-AFTN.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FAST ZNL FLOW WL PREVAIL THRU THE WK...WHICH WL PREVENT ANYTHING FM
SGFNTLY DVLPG. HV THEREFORE PAINTED XTNDD FCST DRY. HWVR...TROF AXIS
ACRS NEW ENGLND WL PROVIDE ACCESS TO COLD AIR...WHICH WL KEEP MAXT
IN THE 30S MUCH OF THE PD.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
VFR CONDS OVRNGT. GUSTS 20 TO 25 KT ACROSS THE TERMINALS TONIGHT...THEN
VFR AND GUSTS AROUND 30 KT FOR SUNDAY.
BRIEF FLGT RESTRICTIONS XPCTD TUE AS WK LOPRES PASSES E OF AREA.
OTRW...NSW XPCTD.
&&
.MARINE...
SOLID SCA IN EFFECT OVR THE WATERS TNGT. THIS WL CONT SUNDAY AS HIGH
BUILDS IN THE WAKE OF THE DEVELOPING NOREASTER MOVING AWAY FROM
THE MID-ATLANTIC COAST.
GRADIENT WL BE RELAXING SUN NGT. HV XTNDD ADVYS FOR BAY/LWR PTMC
THRU THE EVNG...AND MID BAY OVNGT. AFTER THAT...FAST UPR LVL STORM
PREVENTS STRONG STORMS FM DVLPG. HENCE...NO FURTHER FLAGS XPCTD.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR WVZ501-503-
505.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST SUNDAY FOR ANZ530>533-
537>542.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ANZ534-543.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR ANZ535-536.
&&
UPDATE...WOODY!
PRVS...BJL/HTSHazardous weather outlook, Dec 29, 7:07 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 707 PM EST SAT DEC 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 707 PM EST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TONIGHT. BRIEF GALES ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY CONTINUES OVER THE MID AND UPPER TIDAL POTOMAC UNTIL 7 PM SUNDAY...OVER THE LOWER TIDAL POTOMAC...TIDAL PATUXENT RIVER...BALTIMORE HARBOR...AND THE CHESAPEAKE BAY NORTH OF DRUM POINT UNTIL 11 PM SUNDAY...AND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT INCLUDING TANGIER SOUND UNTIL 4 AM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED. SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-301015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 707 PM EST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY CONTINUES THROUGH TONIGHT FOR LOCATIONS WEST OF THE ALLEGHENY FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED. SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:32 AM EST | Gale Warning | LWX | 17 hr | |
| Dec 30, 9:31 AM EST | Wind Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 5 hr |
| Dec 30, 11:02 AM EST | Winter Weather Advisory | LWX | Allegany | 4 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.